Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Semi-Lagrangian schemes for linear and fully non-linear diffusion equations


Authors: Kristian Debrabant and Espen R. Jakobsen
Journal: Math. Comp. 82 (2013), 1433-1462
MSC (2010): Primary 65M12, 65M15, 65M06, 35K10, 35K55, 35K65, 49L25, 49L20
Published electronically: December 20, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For linear and fully non-linear diffusion equations of Bellman-Isaacs type, we introduce a class of approximation schemes based on differencing and interpolation. As opposed to classical numerical methods, these schemes work for general diffusions with coefficient matrices that may be non-diagonal dominant and arbitrarily degenerate. In general such schemes have to have a wide stencil. Besides providing a unifying framework for several known first order accurate schemes, our class of schemes includes new first and higher order versions. The methods are easy to implement and more efficient than some other known schemes. We prove consistency and stability of the methods, and for the monotone first order methods, we prove convergence in the general case and robust error estimates in the convex case. The methods are extensively tested.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M12, 65M15, 65M06, 35K10, 35K55, 35K65, 49L25, 49L20

Retrieve articles in all journals with MSC (2010): 65M12, 65M15, 65M06, 35K10, 35K55, 35K65, 49L25, 49L20


Additional Information

Kristian Debrabant
Affiliation: University of Southern Denmark, Department of Mathematics and Computer Science, Campusvej 55, 5230 Odense M, Denmark
Email: debrabant@imada.sdu.dk

Espen R. Jakobsen
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, 7491 Trondheim, Norway
Email: erj@math.ntnu.no

DOI: http://dx.doi.org/10.1090/S0025-5718-2012-02632-9
PII: S 0025-5718(2012)02632-9
Keywords: Monotone approximation schemes, difference-interpolation methods, stability, convergence, error bound, degenerate parabolic equations, Hamilton-Jacobi-Bellman equations, viscosity solution.
Received by editor(s): October 1, 2009
Received by editor(s) in revised form: September 6, 2011, and October 15, 2012
Published electronically: December 20, 2012
Additional Notes: The second author was supported by the Research Council of Norway through the project “Integro-PDEs: Numerical methods, Analysis, and Applications to Finance”.
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.